The Vestibular Migraine Community

Lorazepam (ativan) questions with MAV


#1

Hi

I was wondering if anyone here is taking ativan? I was given it by my psychiatrist who I was referred to by my neuor ENT because he believes the anxiety I have is perpetuating the MAV. I’m not sure if its the ativan or me, but was wondering of those of you that are taking it, do you feel the vertigo/dizziness is worse? I am on very low dose, I only take an 1/8 or 1/4 of .5mg once a day. My vertigo is now the feeling of internal movement and when I’m sitting and look at my computer screen and sometimes while watching tv, it looks and feels as if the screens have moved. Today I went to the psych’s office and told him how worried I am about this med and it causing addiction. He said this very low dose will be ok. I was taking an 1/8 all last week and although it helps the anxiety I still feel dizzy. I honestly don’t know if the fear I have of the vertigo and the med is causing it to seem so much worse. Its all I can think about. The vertigo scares me death, because I just know it some disease process that they haven’t found.

I feel these sensations when I’m sitting, standing or laying down. They say ativan helps the vestibular migraine and vertigo but I’m wondering if its making mine worse. If anyone has taken this could you please help. THanks


#2

Ativan was described as more or less a “band-aid” by my Neurotologist

You will temporarily feel better when you take it because it suppresses the vestibular system. It is also great for dealing with the general anxiety that comes along with being dizzy all the time

Unfortunately it is not a long term fix and you’ll need to seek other medications in order to properly treat your MAV

My recommendation is to take ativan on your very bad days only. That way you will avoid dependency. Speak with your ENT about a more permanent medication such as nori or ami


#3

I am becoming sick of doctors labeling patients with anxiety. Please see the diagnostic criteria for anxiety according to DSM5


#4

https:// www.ncbi.nlm.nih.gov/books/NBK262332


#5

Try reading this article
Emailing Vestibular_paroxysmia_Feb2016.pdf (148.3 KB)


#6

So can dehydration cause those symptoms people!
Really a woman coming in a red flag! Either PMS anxiety or menopause.
Who wouldn’t be a tad anxious over your body being taken over by all day dizziness.
Hardest part is defending yourself. As everyone looks at you like why are you still not well.


#7

@gmathew I too am sick of doctors saying these symptoms are due to anxiety. Constant off balance, tilted feelings, visual issues, stumbling to walk, etc ARE NOT CAUSED by anxiety but would certainly make anyone anxious after they start happening and especially when they don’t stop and are unexplained.